MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS
Model Number 104911
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: device lot number was not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient had known outflow thrombus since (b)(6) 2023.The outflow thrombus was initially identified through a routine echocardiogram (echo).An echo and a gated computed tomography (ct) were used at the time for diagnostic testing.The patient was briefly placed on heparin.Log files were not available from the original event in 2023.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of suspected pump thrombus could not be confirmed through this evaluation as no diagnostic images were provided and no product was returned for evaluation.The patient remains ongoing on heartmate ii lvas, serial number (b)(6).The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.The heartmate ii lvas ifu, rev.A and the heartmate ii lvas patient handbook, rev.A are currently available.Section 1 of the ifu, ¿introduction¿, lists potential adverse events, including device thrombosis, that may be associated with the use of the heartmate ii lvas.Section 6 of the ifu, "patient care and management," outlines the recommended anticoagulation therapy and international normalized ratio range.Section 6 also outlines indications of pump thrombosis, as well as how to respond to such events.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23183783
Report Number2916596-2025-06121
Device Sequence Number15906387
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(17)150731
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2015
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight107 KG